MAUDE Adverse Event Report: DEPUY MITEK LLC US GRAFT INSTRUMENTS ACL GRAFT KNIFE 10MM; SCALPEL, SINGLE-USE

DEPUY MITEK LLC US GRAFT INSTRUMENTS ACL GRAFT KNIFE 10MM; SCALPEL, SINGLE-USE
Model Number 232110
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Reporter is a j&j sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that there was a hair inside the package of graft instruments acl graft knife 10mm device.There was no procedure nor patient involvement reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : both photo of the complaint device and the actual device were received and evaluated.The customer provided a photo of the complaint device.Upon visual inspection of the photo, a hair could be observed inside the transparent blister.Therefore, this complaint can be confirmed.The complaint device was returned and evaluated.The device came in an opened pouch.Upon visual inspection, a hair could be observed inside the transparent blister.Therefore, this complaint can be confirmed.A manufacturing investigation was performed with the following results: an in-process inspection was performed on 9 randomly selected parts by a certified operator and were also inspected according to (b)(4) rev 24, (b)(4) rev 6, (b)(4) rev:9.The result of this process control is positive, none of the 9 parts were non-conforming.Therefore, there is no need to inspect other parts of the batch or to raise a non-conformity, according to (b)(4) rev24, (b)(4) rev 6 hereafter is the in-process control.A training verification has been performed at the moment in the production where the issue could have occurred.Every employee has completed the training for the processes.Risk assessment: according to (b)(4) rev: g.The potential occurrence of having hair in packing for product code 210030 has been evaluated with 2.Effect of having a hair in packing evaluated in the (b)(4) rev y by combining probability and of occurrence levels.(b)(4).This risk is acceptable.Between 2020 and 2023, (b)(4) units were sold, and no complaints were identified as being related to the inspection visually of particles issue.Complaint research for this code, with the same defect did not show another case with this issue to now with the item reference.No nr was found during the research.The analysis showed 100 % production controls implemented in clean room level, as well as in process controls do guarantee 100% detection of this kind of problem if it was generated in neuchâtel.A 100% visual control on the visual aspect of the pouch and an in-process control of 9 pieces taken randomly, guarantee that this type of defect does not occur in the manufacturing process.This problem of a hair was found in the pouch is an isolated event and the most likely assignable cause is human error.Based on the investigation performed and documented as part of this rationale, there is no specific event recorded in the dhr that could have generated quality (b)(4).However, the most probable assignable cause is a human error made by the operators who did work on the assembly process of 232110 lot 7l32433.As a result, a nonconformity was opened to make the operators involved aware of this.A manufacturing record evaluation was performed for the finished device 7l32433 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
GRAFT INSTRUMENTS ACL GRAFT KNIFE 10MM
Common Device Name
SCALPEL, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16448678
Report Number1221934-2023-00896
Device Sequence Number20267232
Product Code GDX
UDI-Device Identifier10886705010998
UDI-Public10886705010998
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number232110
Device Catalogue Number232110
Device Lot Number7L32433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown